MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3.5MM X 6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3.5MM X 6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100356
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter facility name: (b)(6) hospital.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the coil introducer sheath on the 3.5mm x 6.6cm micrusframe 10 coil (mfr100356 / l15877) was torn when the coil entered the microcatheter.A photo of the complaint device was included.There was no report of any patient adverse event or complication.The photo was reviewed by the product analysis lab.It can be observed that the device positioning unit (dpu) was protruding from the introducer.Only a portion of the device as shown on the photo, the rest of the device was not captured.Based on the photo, the reported torn coil introducer was confirmed.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.The complaint device was returned for evaluation.It was received on 16 february 2021.The investigation commenced on 23 february 2021.The investigational finding is documented below.Investigation summary: the non-sterile 3.5mm x 6.6cm micrusframe 10 coil was received contained in a pouch.Visual inspection was performed.The marker band was found at 42.1 cm from the hub; this is within specification.The device positioning unit (dpu) was observed protruding from the introducer.This is consistent with the photo of the complaint device that was included in the complaint.It was also observed that the dpu has been mechanically broken.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil was still inside the coil introducer and was observed to be in good condition.A review of manufacturing documentation associated with this lot (l15877) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue in the complaint that the coil introducer was torn / premature peeling was confirmed.The dpu of the returned device was observed protruding from the introducer; it was also observed to be mechanically broken.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.There were multiple attempts made to obtain additional information related to the procedure and to the reported device issue; however, no response was received.With the limited information available, the exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the coil introducer sheath on the 3.5mm x 6.6cm micrusframe 10 coil (mfr100356 / l15877) was torn when the coil entered the microcatheter.A photo of the complaint device was included.There was no report of any patient adverse event or complication.The photo was reviewed by the product analysis lab.It can be observed that the device positioning unit (dpu) was protruding from the introducer.Only a portion of the device as shown on the photo, the rest of the device was not captured.Based on the photo, the reported torn coil introducer was confirmed.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the dpu was observed to be mechanically broken.Based on the product analysis on 23 february 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME10 3.5MM X 6.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11382613
Report Number3008114965-2021-00103
Device Sequence Number11310321
Product Code KRD
UDI-Device Identifier10886704077794
UDI-Public10886704077794
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMFR100356
Device Catalogue NumberMFR100356
Device Lot NumberL15877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1